Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 98, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2001, 5:25 PM CDT for Sevier County, Arkansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 5:25 PM CDT (22:25 UTC)
- Expired
- May 30, 2001, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:35 PM CDT | Hail 0.75 | Gillham, AR | |
| May 30, 5:58 PM CDT | Hail 1.75 | Gillham, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 302227 SVRSHV ARC133-302315- /NEW.KSHV.SV.W.0135.302225-302315/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 525 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 615 PM CDT * AT 525 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF DE QUEEN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF DE QUEEN AT 535 PM CDT... GILLHAM AT 550 PM CDT. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 615 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:15 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 30, 2:15 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CDT WED MAY 30 2001 ANOTHER DAY...ANOTHER DIFFICULT FORECAST HAMPERED ONCE AGAIN BY MODEL DISCREPANCIES NOT HELPED BY THE LACK OF SOUNDING DATA INGESTED INTO THE 12Z ETA RUN THIS MORNING. NEEDLESS TO SAY...QUITE A FEW DIFFERENCES IN THE RUNS TODAY COMPARED TO THE RUNS LAST NIGHT. 18Z SFC ANALYSIS SHOWING THE OLD SURFACE BOUNDARY NORTH OF A ADM... TXK...MLU LINE. DEEPENING LOW PRESSURE NEAR EMPORIA KS WITH A TRAILING COLD FRONT/SFC BOUNDARY ACROSS N OK/NW TX. WIDELY SCATTERED SHOWERS GOING ACROSS PORTION OF NE LA WITH THE AID OF GOOD MOISTURE/WAA PATTERN AND WEAK CAP. 18Z SOUNDINGS FROM FTW/SHV CONTINUE TO SHOW STRONG CAPPING INVERSION IN PLACE ACROSS NE TX/NW LA...BUT NOT AS STRONG AS THIS MORNING. UNCERTAINTY COMES INTO PLAY TONIGHT WITH WHERE AND WHEN STORM INITIATION WILL OCCUR??? ALL SHORT TERM MODELS POINTING TOWARDS INITIATION NEAR OR BEFORE 00Z FROM SOUTH CENTRAL OK INTO WESTERN PORTIONS OF N TX WITH STORMS FORMING A MORE LINEAR COMPLEX AS THEY MOVE EASTWARD ACROSS N TX/ S OK OVERNIGHT. THIS SCENARIO WOULD NOT PUT THE STORMS INTO MY NW SECTIONS UNTIL WELL AFTER MIDNIGHT TOWARDS THE PRE DAWN HOURS THURSDAY. IF CAP BREAKS FURTHER EAST OF EXPECTED STORM INITIATION...MY NW SECTIONS COULD SEE ACTIVITY MUCH EARLIER THAN THE 12Z RUNS INDICATE...MORE INDICATIVE OF LAST NIGHTS MODEL RUNS. FOR THIS REASON...WILL LEAVE HIGHEST POPS IN OVERNIGHT ACROSS THE NORTHWEST TRENDING THEM LOWER ACROSS THE SOUTHEAST. COMPLEX SHOULD QUICKLY MOVE EAST DURING THE DAY TOMORROW PUSHING A STRONG OUTFLOW BOUNDARY SOUTH AND EAST OF THE REGION. ORIGINAL COLD FRONT WILL TRY TO STALL ACROSS NE TX/SW AR BY AFTERNOON WITH AFTERNOON CONVECTION GREATLY DEPENDANT ON HOW MUCH RECOVERY WE SEE FROM THE MORNING CONVECTION. WILL SPLIT SECOND PERIOD POP FROM MORNING TO AFTERNOON TO ACCOUNT FOR THIS. EXTENDED FORECAST CLEAR AS MUD WITH THE AVN/MRF LOOKING TOTALLY DIFFERENT THAN ITS EARLIER RUN. EXTENDED PROGS WANTING TO GENERATE GOOD AMOUNT OF LIFT AND ELEVATED MOISTURE WITH NORTHWEST FLOW SHORTWAVE DROPPING OUT OF SOUTHERN PLAINS TOWARDS REGION FRIDAY NIGHT/SATURDAY. NOGAPS NOT NEAR AS STRONG WITH THIS SHORTWAVE BUT DOES GENERATE SOME QPF SO WILL ADD PRECIP TO FORECAST FRI NIGHT ENDING PRECIP FROM NORTH TO SOUTH ON SATURDAY. WILL ADD SLIGHT CHANCES TO THE FORECAST FOR TUE/WED AS THE UNSETTLED NW FLOW PATTERN WILL CONTINUE TOWARDS THE MIDDLE OF NEXT WEEK. PRELIMINARY NUMBERS SUBJECT TO CHANGE...13 SHV 72/84/65/88 3621 MLU 71/84/66/87 3631 TXK 70/83/63/86 5721 TYR 69/84/63/88 5621 LFK 73/85/64/89 3531 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:01 PM CDT | Tornado Warning | SHV | Howard, Sevier | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.